MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: (b)(6).E3 - occupation: senior technologist.G4 ¿ pma/510(k) #: k171603.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the flexible stiffener from an ultrathane cope nephroureterostomy set separated.After placing the catheter in the patient, the luer lock hub on the stiffener was unscrewed from the catheter, and removal of the stiffener was attempted.During removal, the stiffener began to stretch then completely separated from the hub.The separated portion of the stiffener was grasp by the physician and removed over the wire guide.No portion of the device remained in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the flexible stiffener from an ultrathane cope nephroureterostomy set separated.After placing the catheter in the patient, the luer lock hub on the stiffener was unscrewed from the catheter, and removal of the stiffener was attempted.During removal, the stiffener began to stretch then completely separated from the hub.The separated portion of the stiffener was grasp by the physician and removed over the wire guide.No portion of the device remained in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Only the supplied blue flexible stiffener was returned to cook for evaluation.Upon visual inspection, it was confirmed the shaft of the flexible stiffener separated from the hub.Material elongation was present at the point of separation and shaft material was noted still inside the hub.The outer diameter of the flexible stiffener was measured to be within excepted tolerance.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed having relevant non-conformances, in which affected devices were scrapped prior to further processing.All remaining devices in the lot underwent 100% verification.No abnormalities were recorded during the incoming inspection process from suppliers.To date, a further search of our database records revealed this complaint to be the only reported complaint associated with the complaint lot number.Cook also reviewed product labeling.The ifu t_nucl_rev5 packaged with the device contains the following in relation to the reported failure mode: "precautions: a ptfe-coated wire guide must be used with this product.Activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement." based on the device master record review and supplied ifu, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material from this lot in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the root cause category would fall under cause traced to component failure, without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17818528
Report Number1820334-2023-01288
Device Sequence Number12302341
Product Code FAD
UDI-Device Identifier00827002481732
UDI-Public(01)00827002481732(17)260301(10)15248051
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-22-NUCL-B-RH
Device Lot Number15248051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ EXTRA STIFF .035 WIRE GUIDE
Patient SexUnknown